Alert archive / Kansas / Severe Thunderstorm Warnings in 1995
Severe Thunderstorm Warning 35, NWS Wichita, KS
NWS Wichita, KS issued this severe thunderstorm warning at May 13, 1995, 2:24 AM CDT for Saline County, Kansas. It was in force for 46 min.
The area
The counties it named.
The facts
- Issued
- May 13, 1995, 2:24 AM CDT (07:24 UTC)
- Expired
- May 13, 1995, 3:10 AM CDT
- In force
- 46 min
- Issued by
- NWS Wichita, KS
- Area
- Whole counties
County Saline County, KS
The nearest sounding before it
Topeka, KS (KTOP), launched 00:00Z, 7.4 hours before the alert went out and 176 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 32 J/kg
- Mixed-layer CIN
- -153 J/kg
- Mixed-layer LCL
- 629 m above ground
- 0-6 km bulk shear
- 66 kt
- 0-1 km storm-relative helicity
- 337 m²/s²
- 0-3 km storm-relative helicity
- 491 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.8
The text
As transmitted, in the capitals the NWS used until 2016.
000 TTAA00 KICT 130725 SVRICT KSC169-130830- BULLETIN - IMMEDIATE BROADCAST REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE WICHITA KS 224 AM CDT SAT MAY 13 1995 THE NATIONAL WEATHER SERVICE IN WICHITA HAS ISSUED A SEVERE THUNDERSTORM WARNING EFFECTIVE UNTIL 330 AM CDT FOR PEOPLE IN THE FOLLOWING LOCATION... IN CENTRAL KANSAS ...SALINE COUNTY AT 225 AM CDT RADAR INDICATED A SEVERE THUNDERSTORM 20 MILES SOUTHWEST OF SALINA MOVING NORTHEAST AT 40 MPH. THE SEVERE THUNDERSTORM WILL PRODUCE HAIL UP TO 1 INCH AND WINDS TO OVER 50 MPH. THE SEVERE THUNDERSTORM WILL BE NEAR SALINA BY 245 AM. A TORNADO WATCH IS ALSO IN EFFECT FOR THE WARNED AREA. REMEMBER...SEVERE THUNDERSTORMS CAN AND OCCASIONALLY DO PRODUCE TORNADOES WITH LITTLE OR NO ADVANCE WARNING. LFW
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Wichita, KS wrote its last area forecast discussion before this severe thunderstorm warning went out at May 12, 3:40 PM CDT, 10 hours 44 minutes earlier.
Area forecast discussion, May 12, 3:40 PM CDT, 10 hours 44 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE WICHITA KS 340 PM CDT FRI MAY 12 1995 THINGS STILL LOOK TO BE HEADING FOR ACTIVE WX ESPECIALLY THIS EVENING FOR CENTRAL KS AND THEN OVERNIGHT FOR SOUTHEAST KS. H3 JET MAX AS WELL AS H7 DRY PUNCH MOVES INTO CENTRAL KS AROUND 00Z WITH FCST DWPTS OF 10-12 DEGREES AT H85. FCST LI'S IN THE -6 TO -8 RANGE WITH CAPES IN EXCESS OF 2500. THE DRY LINE WILL BE THE MAIN FOCUS FOR THE ACTIVITY WHICH WILL PUT THE INITIAL STORMS ACROSS THE WEST AND THEN MOVE IT GRADUALLY EAST. THINGS LOOK BETTER TMRW WITH DRIER AIR MOVING IN BEHIND THE SYSTEM AND GOOD SUBSIDENCE INDICATED. THE SOUTHEAST COULD STILL SEE SOME PRECIP DURING THE AM BUT THIS SHOULD COME TO AN END DURING THE AFTERNOON. GUIDANCE IN GENERAL AGREEMENT AND WILL USE A BLEND OF FAN/FWC. RSL 54/68 81 SLN 55/70 81 ICT 57/76 61 HUT 56/77 61 CNU 60/78 62 KING
In the hours before
Local storm report, May 12, 8:56 PM CDT, 5 hours 28 minutes before
PRELIMINARY LOCAL STORM REPORTS
NATIONAL WEATHER SERVICE WICHITA KS
855 PM CDT FRI MAY 12 1995
TIME(CDT) .....LOCATION..... STATE ...EVENT/REMARKS...
1907 WALDO KS GOLFBALL SIZE HAIL
RUSSELL
1912 3 MILES SW OF WALDO KS SOFTBALL SIZE HAIL
RUSSELL
1915 1 MILE EAST WALDO KS BASEBALL SIZE HAIL
RUSSELL
1918 3 MILES WEST OF LUCAS KS TORNADO
OR 6 MILES S LURAY
RUSSELL
1930 LUCAS KS TORNADO
RUSSELL
1941 3 MILES EAST OF LUCAS KS BASEBALL SIZE HAIL AND 70
RUSSELL MPH WINDS
1953 6 MI N OF SILVEN GROVE KS GOLFBALL SIZE HAIL
LINCOLN
2000 5 MILES N OF LINCOLN KS 3/4 INCH HAIL
LINCOLN
2015 2 MILES WSW OF LINCOLN KS TORNADO
| LINCOLN
2031 6 MILES NE BEVERLY KS 1 INCH HAIL
LINCOLN
KIRKWOODSpecial weather statement, May 13, 1:31 AM CDT, 53 minutes before
KSZ032-033-047-048-049-050-051-052-053-067-068-069-070-071-072- 073-082-083-091-092-093-094-095-096-097-098-099-100-101-130830- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE WICHITA KS 129 AM CDT SAT MAY 13 1995 ...TORNADO WATCH NUMBER 364 HAS BEEN CANCELLED FOR SOUTH CENTRAL AND SOUTHEAST KANSAS... ...TORNADO WATCH NUMBER 364 CONTINUES FOR CENTRAL KANSAS UNTIL 3 AM... THE TORNADO WATCH HAS BEEN CANCELLED FOR COUNTIES IN SOUTHEAST ANDX SOUTHCENTRAL KANSAS. HOWEVER...IT REMAINS IN EFFECT FOR THE FOLLOWING COUNTIES IN CENTRAL KANSAS. RUSSELL...BARTON...LINCOLN...ELLSWORTH...RICE...SALINE...MCPHERSON... AND CHASE. MATT
The office that day
Everything else NWS Wichita, KS issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 12, 7:22 PM CDT | Tornado Warning | ICT | Lincoln | 68 min |
| May 12, 8:22 PM CDT | Tornado Warning | ICT | Lincoln | 28 min |
Nearby
Severe Thunderstorm Warnings in Kansas, 1995Every severe thunderstorm warning in 1995
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.